August 30, 2011
Visit the Forums
"Hot Topics" Library
Change/Update Subscription


LIVING WITH HIV/AIDS


 First Week on Meds: Fatigue and Deportation
I was just diagnosed last month and started Atripla (efavirenz/tenofovir/FTC) five days ago. Since then, I've been feeling so tired and running out of breath at work. Is this a side effect of the meds? Also, my doctor told me my Canadian permanent residency application may be denied because of my HIV status. Is this true?

Nelson Vergel responds in the "Nutrition and Exercise" forum


 Is It Safe For Me to Join a Vaccine Study Which Includes Treatment Interruption?
I have been HIV positive for less than 18 months and started treatment about six months ago. My doctor wants me to participate in a vaccine study that includes a structured treatment interruption. Currently my viral load is undetectable and my CD4 count is 500. Is it safe for me to participate in a study which includes a treatment interruption of 12 weeks?

Robert J. Frascino, M.D., responds in the "Fatigue and Anemia" forum


More Questions About Living With HIV/AIDS:


Visual AIDS: Art from HIV-Positive Artists

Image from the August 2011 Visual AIDS gallery Detail from:
"Fever," 1988-89
David Wojnarowicz

Visit the August 2011 Visual AIDS Web Gallery to view our latest collection of art by HIV-positive artists! This month's gallery, entitled "Ciao," is curated by Jake Yuzna.

HIV/AIDS TREATMENT


 Could My HIV or Tuberculosis Meds Be Causing Peripheral Neuropathy?
I've been taking Atripla (efavirenz/tenofovir/FTC) for six months. I also take tuberculosis medications: rifampicin, isoniazid and pyridoxine (vitamin B6). For the past three weeks, I have experienced pins and needles on my arms and legs every night while sleeping, so it's been really hard to get good sleep. Is this a side effect caused by my medications?

Keith Henry, M.D., responds in the "Managing Side Effects of HIV Treatment" forum


 Are There Drug Interactions Between My Acne Medication and Atripla?
I am taking tetracycline for facial acne. Will it interact with my Atripla (efavirenz/tenofovir/FTC) regimen? How long before or after taking the Atripla should I wait to take the tetracycline?

Keith Henry, M.D., responds in the "Managing Side Effects of HIV Treatment" forum


More Questions About HIV/AIDS Treatment:


HIV/AIDS, HEPATITIS & OTHER HEALTH ISSUES


 Long-Term HIV Survivor: Am I Losing My Mind?
"I was diagnosed positive 19 years ago with PCP (pneumocystis pneumonia). My CD4 count is less than 100, but I have an undetectable viral load. However, I seem to be having a very difficult time with my mental state, mainly anger. I recently had an episode with a health care provider who ignored me and referred to me as "the guy with AIDS." Between anger and thoughts of suicide, am I losing my mind? I feel like I am slowly losing my grip. Any advice would be greatly appreciated.

David Fawcett, Ph.D., L.C.S.W., responds in the "Mental Health and HIV" forum


 Did Not Respond Well to Interferon and Ribavirin: Should I Try Telaprevir to Treat My Hepatitis C?
I've tried interferon and ribavirin for a month, but my doctor says it wasn't working. Does telaprevir work in people with resistant strains of hepatitis C?

Barbara McGovern, M.D., responds in the "Hepatitis and HIV Coinfection" forum


More Questions About HIV/AIDS, Hepatitis & Other Health Issues:


Connect With Others

My Ex Just Found Out I'm Positive and Now He Thinks I'm Going to Die
(A recent post from the "Living With HIV" board)

My ex's best friend recently passed away from an AIDS-related infection. When he found out I was also positive, he became hysterical and cried that the people he cares and loves are dying. I of course became angry and told him "I am not dying!" Turns out his friend was diagnosed early, but did not take any meds. I, on the other hand, take meds and now have a CD4 count over 500 and an undetectable viral load. I tried explaining this to him, but he insisted I too will die. He is misinformed. I have asked him to come with me to my doctor's appointment and advised him to visit The Body and other resources to better understand HIV. It is the fear and inaction that kills those who do not accept their new reality, not HIV. What else can I do to reassure him? -- Gio

Click here to join this discussion, or to start your own!

To do this, you'll need to register with TheBody.com's bulletin boards if you're a new user. Registration is quick and anonymous (all you need is an e-mail address) -- click here to get started!



UNDERSTANDING HIV/AIDS LABS


 How Can I Persuade My Partner to Start Treatment?
My partner was recently diagnosed with HIV, with a CD4 count of 223 and CD4 percentage of 12. The doctor advised him to start treatment immediately. He feels no need to take treatment and in fact he even fears that taking meds will result in side effects that he will not be able to cope with. I know he should take treatment. What should I say to him to convince and reassure him?

Robert J. Frascino, M.D., responds in the "Fatigue and Anemia" forum


More Questions About Understanding HIV/AIDS Labs:


NEWS & VIEWS


 What Are the Current HIV Cure and Vaccine Efforts?
I just wanted your opinion on whether or not you thought they are actually trying to find a cure or vaccine for HIV. I know that sounds cynical but money does seem to run the world and I really don't think the people that are making the money want to have their cash flow shut off by curing anyone or coming up with a vaccine. What do you think?

Nelson Vergel responds in the "Nutrition and Exercise" forum


 How Do You Respond When People Say "No One Dies of AIDS Anymore"?
I recently had an argument with one of the very few friends I've disclosed to who stated, "People don't die from AIDS anymore." For whatever reason, after four years on three meds, my viral load won't drop below detectable levels. At the same time, my doctor made a startling statement that he has had patients who "survived" five to 10 years in virologic failure. So what do you say to people who don't think AIDS is fatal anymore?

Robert J. Frascino, M.D., responds in the "Safe Sex and HIV Prevention" forum


HIV TRANSMISSION & TESTING


 Unprotected Insertive Sex With My Recently Diagnosed Boyfriend: Will I Test Positive?
Two months ago, we had unprotected sex twice. I was the top. He had tested negative up until then, but two weeks after he received a positive result. Since then, I have had an HIV test every week and it has come back negative. But I have been experiencing intermittent pains under my arms, under my chin, under my feet and inside the palms of my hands. My lymph nodes don't hurt but the pain moves throughout my body. My diet is normal but I am very stressed. Do you think my chances of being infected are high despite all HIV tests thus far coming back negative?

David Fawcett, Ph.D., L.C.S.W., responds in the "Mental Health and HIV" forum



Follow Us
Facebook  Twitter




Activist Central

 You Are Invited! The Inaugural HIV Prevention Justice Leadership Assembly!


 Call for Abstracts: 2012 National African-American MSM Leadership Conference on HIV/AIDS and Other Health Disparities in New Orleans


 Scholarships for Activists: What Would You Do for the Cure? An AIDS Community Challenge


 AIDS Healthcare Foundation Announces March on Washington


 HIV+ Gay and Bi Men! Sign-On Letter Supporting an Informed Debate About PrEP Based on Facts, Not Misinformation


 NYC and Housing Works Launch re-fashioNYC